Alabama, 2003Damaging Wind in Alabama, April 7, 2003
April 7, 2003 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 5:47 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 7, 5:47 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
647 AM CDT MON APR 07 2003
FLOOD WATCH OUT UNTIL 4 PM.
THE TORNADO WATCH WILL BE ALLOWED TO EXPIRE.
STILL SEEING TRAINING/BACK BUILDING. EXPECT THINGS TO CONTINUE TO
FIRE AND MARCH TO THE EAST. ALSO HAVE WARNINGS OUT NOW.
UPDATES ZONES WILL BE OUT SHORTLY.
.BHM...NONE.
JONES/90
Hazardous weather outlook, Apr 7, 6:30 AM CST, 26 minutes before
ALZ011>015-017>050-071500-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 AM CDT MON APR 7 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (TODAY AND TONIGHT)...
THERE IS A FLOOD WATCH ACROSS ALMOST ALL OF SOUTH CENTRAL ALABAMA
...EXCEPT PIKE AND BARBOUR COUNTIES...THROUGH 4 PM. THERE HAS BEEN
SIGNIFICANT FLOODING THIS MORNING IN SUMTER...GREENE...AND HALE
COUNTIES. ALSO ACROSS THESE AREAS...THERE WILL CONTINUE TO BE THE
THREAT OF STRONG TO SEVERE THUNDERSTORMS TODAY AND TONIGHT.
MAIN CONCERNS WITH THESE STORMS WILL BE DAMAGING WINDS...HEAVY
DOWNPOURS...AND FREQUENT DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...
AS A COLD FRONT MOVES ACROSS THE AREA ON TUESDAY...THERE WILL
CONTINUE TO BE THE CHANCE OF STRONG THUNDERSTORMS...MAINLY ACROSS
SOUTHERN LOCATIONS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL CONTINUE TO BE NECESSARY TODAY AND POSSIBLY TONIGHT...
ESPECIALLY ACROSS SOUTHERN LOCATIONS.
In the hours before
Local storm report, Apr 7, 2:24 AM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM MINTER AL WIND DAMAGE
04/07/03 DALLAS A FEW TREES DOWN.
REPORTED BY DALLAS COUNTY
EMA.
0115 AM SELMA AL WIND DAMAGE
04/07/03 DALLAS POWERLINES DOWN.
REPORTED BY DALLAS COUNTY
EMA.Local storm report, Apr 7, 2:45 AM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM LIVINGSTON AL FLASH FLOOD
04/07/03 SUMTER SEVERAL ROADS CLOSED DUE
TO FLASH FLOODING. FEW
HOUSES FLOODED. REPORTED
BY SUMTER COUNTY EMA.Local storm report, Apr 7, 5:12 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 AM LIVINGSTON AL FLASH FLOOD
04/07/03 SUMTER RESCUE SQUAD CALLED FOR A
STRANDED VEHICLE. WATER
OVER HWY 11.
0500 AM YORK AL FLASH FLOOD
04/07/03 SUMTER WATER OVER SEVERAL
BRIDGES ON YELLOW CREEK.
0500 AM LIVINGSTON AL 50 MPH TSTM GUST
04/07/03 SUMTER
0500 AM CUBA AL WIND DAMAGE
04/07/03 SUMTER NUMEROUS TREES DOWN
BETWEEN THE STATE LINE
AND CUBA. REPORTED BY
THE CUBA FIRE DEPARTMENT.
0540 AM COUNTY WIDE AL FLASH FLOOD
04/07/03 GREENE NUMEROUS COUNTY ROADS
IMPASSABLE.Thunderstorm Wind, Autauga
- When
- April 7, 6:56 AM CST
- Where
- Autauga County, 8 mi SE of Jones
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.500, -86.817
A few trees were blown down along CR 40 in western Autauga County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Alabama, April 7, 20031 death · $442,000 · 11 events
- Rip Current in Florida, April 7, 20031 death · 1 event
- Flash Flood in Louisiana, April 7, 20031 death · 1 event
- Tornadoes and Hail in Louisiana, April 7, 2003$125,000 · F1 · 3 events
- Flood in Alabama, April 7, 2003$335,000 · 1 event
- Tornado in Mississippi, April 7, 2003$100,000 · F1 · 1 event
- Hail in Texas, April 7, 2003$67,000 · 1.75 in hail · 18 events
- Ice Storm in Maryland, April 7 to 8, 2003$100,000 · 1 event
- Lightning Strike in North Carolina, April 7, 2003$100,000 · 1 event
- Damaging Wind in Mississippi, April 7, 2003$50,000 · 52 kt wind · 1 event
- Hail and Damaging Wind in Alabama, April 7, 2003$35,000 · 1 in hail · 2 events
- Flash Flooding and Hail in Georgia, April 7, 2003$25,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354422.